Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 15, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 4, 2004, 9:45 PM CDT for Brooks County, Kenedy County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 9:45 PM CDT (02:45 UTC)
- Expired
- Apr 4, 2004, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Brooks County, TX, Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 6:40 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
112 WUUS54 KBRO 050245 SVRBRO TXC047-261-050330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 945 PM CDT SUN APR 4 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN KENEDY COUNTY IN DEEP SOUTH TEXAS BROOKS COUNTY IN DEEP SOUTH TEXAS * UNTIL 1030 PM CDT * AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF FALFURRIAS TO 9 MILES NORTHEAST OF LA GLORIA... MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... ENCINO BY 1010 PM CDT. SARITA BY 1025 PM CDT. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS LINE OF THUNDERSTORMS. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2722 9829 2681 9842 2680 9756 2723 9748 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 9:30 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 4, 9:30 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CST SUN APR 4 2004
.SHORT TERM...A LOW PRESSURE SYSTEM LOCATED OVER THE SOUTHWESTERN
UNITED STATES AND AN EASTWARD PROPAGATING LOW PRESSURE TROUGH HAS
RESULTED IN ABUNDANT MOISTURE AND AN UNSTABLE ATMOSPHERE OVER DEEP
SOUTH TEXAS. SEVERE WEATHER HAS OCCURRED TONIGHT OVER ZAPATA, JIM
HOGG AND BROOKS COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT FOR BROOKS, JIM HOGG, ZAPATA, MOST OF KENEDY AND STARR,
NORTHERN HIDALGO AND WESTERN WILLACY COUNTIES UNTIL 11 PM CDT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER PORTIONS OF
DEEP SOUTH TEXAS AND THE ADJACENT MARINE AREAS THROUGH TUESDAY. THE
FORECAST PACKAGE HAS BEEN UPDATED TO REFLECT THE SEVERE THUNDERSTORM
WATCH.
&&
.LONG TERM...DRIER CONDITIONS ARE EXPECTED OVER THE AREA THE MIDDLE
OF THE WEEK. A FRONTAL BOUNDARY WILL MOVE THROUGH DEEP SOUTH TEXAS
THURSDAY. THE CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE
OVER THE AREA THURSDAY NIGHT AND FRIDAY ASSOCIATED WITH THE FRONTAL
BOUNDARY. WINDS WILL SHIFT TO THE NORTHEAST THURSDAY EVENING ONCE
THE FRONT PASSES.
&&
.MARINE...AT 7 PM BUOY 020 REPORTED EAST WINDS AT 19 KNOTS WITH
GUSTS TO 23 KNOTS AND SEAS AT 5 FEET WITH A 7 SECOND PERIOD. A
FRONTAL BOUNDARY LOCATED NORTH OF THE COASTAL WATERS OF DEEP SOUTH
TEXAS AND A LOW PRESSURE TROUGH MOVING ACROSS TEXAS WILL GENERATE
SHOWERS AND THUNDERSTORMS OVER THE MARINE AREAS THROUGH TUESDAY.
WINDS AND SEAS WILL INCREASE OVER THE COASTAL WATERS MONDAY.
MODERATE SOUTHEAST WINDS WILL PREVAIL OVER THE MARINE AREAS THROUGH
TUESDAY. WINDS AND SEAS WILL BEGIN TO DECREASE TUESDAY AFTERNOON.
A FRONTAL BOUNDARY WILL MOVE ACROSS THE COASTAL WATERS THURSDAY
RESULTING IN A CHANCE FOR SHOWERS THURSDAY AND FRIDAY. WINDS WILL
SHIFT TO THE NORTHEAST OVER THE MARINE AREAS THURSDAY.
&&
.AVIATION...VFR TO MVFR CONDITIONS ARE BEING REPORTED AT THE
REGIONAL AIRPORTS OF DEEP SOUTH TEXAS. MODERATE EAST TO SOUTHEAST
WINDS WILL PREVAIL OVER DEEP SOUTH TEXAS THE NEXT FEW DAYS. SHOWERS
AND THUNDERSTORMS WILL MOVE OVER PORTIONS OF THE CWA THE NEXT 24
HOURS. GUSTY WINDS FREQUENT LIGHTENING AND HEAVY RAIN MAY OCCUR IN
OR NEAR THUNDERSTORMS. VFR TO IFR CONDITIONS ARE EXPECTED OVER THE
REGIONAL AERODROMES THROUGH MONDAY.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 04Z MONDAY
TXZ248-249-252-250-253-251-254. &&
58/63/MARTINEZ
THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BROHazardous weather outlook, Apr 4, 7:25 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 725 PM CDT SUN APR 4 2004 TXZ248>257-051100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 725 PM CDT SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 PM CDT FOR BROOKS...JIM HOGG...BROOKS...MOST OF KENEDY AND STARR...NORTHERN HIDALGO AND WESTERN WILLACY COUNTIES. STORMS IN THE WATCH AREA MAY PRODUCE LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINFALL. BOATERS WILL NEED TO REMAIN VIGILANT FOR CHANGING WEATHER CONDITIONS ALONG THE LOWER TEXAS COAST. HEAVY RAINS MAY RESTRICT VISIBILITIES TO LESS THAN ONE NAUTICAL MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE ATMOSPHERE OVER DEEP SOUTH TEXAS IS FORECAST TO REMAIN MOIST AND UNSTABLE FOR MUCH OF THE UPCOMING WEEK. SHOWERS AND THUNDERSTORMS REMAIN IN THE EXTENDED FORECAST AS A CONSEQUENCE. THUNDERSTORM CHANCES WILL BE GREATEST IN THE NORTHERN COUNTIES MONDAY AND TUESDAY. DEVELOPMENT OF ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY AND TUESDAY. AN APPROACHING COLD FRONT MAY TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS ARE URGED TO MONITOR WEATHER CONDITIONS CLOSELY TONIGHT.
In the hours before
Local storm report, Apr 4, 4:03 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 15 S ZAPATA 26.68N 99.26W
04/02/2004 1.25 INCH XXX XX COUNTY OFFICIAL
CHIEF OF ZAPATA COUNTY POLICE REPORTED BROKEN WINDSHIELDS
ON VEHICLES 2 MILES EAST OF HWY 83 ON FM2687.
&&
JPSpecial weather statement, Apr 4, 6:49 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 649 PM CDT SUN APR 4 2004 TXZ248>254-050400- BROOKS-HIDALGO-INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 649 PM CDT SUN APR 4 2004 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH VALID UNTIL 1100 PM CDT THIS EVENING. THE WATCH INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...BROOKS...HIDALGO... KENEDY AND WILLACY. SOME CITIES INCLUDED IN THE WATCH ARE FALFURRIAS...MCALLEN...ZAPATA...MCCOOK... RAYMONDVILLE...AND RIO GRANDE CITY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE LOWER RIO GRANDE VALLEY TONIGHT. SOME OF THESE STORMS MAY CONTAIN LARGE HAIL OR STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR ACTIVATION TONIGHT. RESIDENTS ACROSS DEEP SOUTH TEXAS SHOULD REMAIN ALERT AND BE READY TO ACT QUICKLY IF THREATENING WEATHER APPROACHES YOUR AREA. IF SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE WEATHER. PHILO PHILO
Local storm report, Apr 4, 7:56 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
756 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL FALFURRIAS 27.22N 98.14W
04/04/2004 1.50 INCH BROOKS TX LAW ENFORCEMENT
&&Local storm report, Apr 4, 8:55 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
855 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL HEBBRONVILLE 27.32N 98.69W
04/04/2004 0.75 INCH JIM HOGG TX EMERGENCY MNGR
PENNY SIZE HAIL REPORTED BY EMERGENCY MANAGER.
&&
XXXLocal storm report, Apr 4, 9:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
924 PM CDT SUN APR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL FALFURRIAS 27.22N 98.14W
04/04/2004 1.75 INCH BROOKS TX EMERGENCY MNGR
NICKEL TO GOLF BALL SIZE HAIL, STRONG GUSTY WINDS, VERY
HEAVY RAIN, AND WINDOWS KNOCKED OUT OF DPS VEHICLES
REPORTED BY EMERGENCY MANAGER.
&&
XXXThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:15 PM CDT | Flash Flood Warning | BRO | Brooks | 105 min |
| Apr 4, 7:24 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 66 min |
| Apr 4, 7:33 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 57 min |
| Apr 4, 7:44 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Apr 4, 8:10 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 3 hr |
| Apr 4, 8:14 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 61 min |
| Apr 4, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 45 min |
| Apr 4, 8:49 PM CDT | Tornado Warning | BRO | Jim Hogg | 41 min |
| Apr 4, 9:04 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 41 min |
| Apr 4, 9:14 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 31 min |
| Apr 4, 10:32 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 58 min |
| Apr 4, 11:16 PM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 3 hr |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 4, 11:20 PM CDT | Special Marine Warning | BRO | 85 min | |
| Apr 5, 12:08 AM CDT | Flash Flood Warning | BRO | Starr | 3 hr |
| Apr 5, 12:30 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 60 min |
| Apr 5, 12:45 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 45 min |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 12:58 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 5, 1:00 AM CDT | Tornado Warning | BRO | Starr | 45 min |
| Apr 5, 1:03 AM CDT | Flash Flood Warning | BRO | Hidalgo | 3 hr |
| Apr 5, 2:48 AM CDT | Flash Flood Warning | BRO | Cameron | 102 min |
| Apr 5, 6:01 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.